uu.seUppsala University Publications
Change search
ReferencesLink to record
Permanent link

Direct link
Concentration Compactness at the Mountain Pass Level in Semilinear Elliptic Problems
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics.
2008 (English)In: NoDEA. Nonlinear differential equations and applications (Printed ed.), ISSN 1021-9722, E-ISSN 1420-9004, Vol. 15, no 4-5, 581-598 p.Article in journal (Refereed) Published
Abstract [en]

Let c be the usual mountain pass level for the semilinear elliptic functional G(u) = 1/2 integral(Omega) (vertical bar del u vertical bar(2) +lambda u(2))dx -integral(Omega) F(x, u(x))dx. (0.1) In general, c <= c(#), where c# is the analogous mountain pass level of the asymptotic functional G(#) defined with respect to unbounded shifts or dilations. We show under general conditions that whenever the strict inequality c <= c(#) holds, the functional G satisfies the Palais-Smale condition at the level c and, consequently, has a critical point at this level. This sets a solvability framework for unconstrained mountain pass similar to that of P.-L. Lions set for constrained minimization. The nonlinearity F is allowed to have critical growth with asymptotically selfsimilar oscillations about the critical "stem" vertical bar u vertical bar(2)* and not only "stem" asymptotics. For example, the main existence result, Theorem 3.2, holds for F(x, s) = vertical bar 8 vertical bar 2 e(sigma Nx2/e1+x2sin(2log(vertical bar s vertical bar))). Since the unconstrained minimax is studied, the convexity-type conditions that arise with the use of Nehari constraint (G' (u), u) = 0 are not required.

Place, publisher, year, edition, pages
2008. Vol. 15, no 4-5, 581-598 p.
Keyword [en]
Semilinear elliptic equations, concentration compactness, mountain pass, positive solutions, variational problems
National Category
URN: urn:nbn:se:uu:diva-129271DOI: 10.1007/s00030-008-7046-8ISI: 000261985600009OAI: oai:DiVA.org:uu-129271DiVA: diva2:339014
Available from: 2010-08-10 Created: 2010-08-10 Last updated: 2010-08-10Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text
By organisation
Department of Mathematics
In the same journal
NoDEA. Nonlinear differential equations and applications (Printed ed.)

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 173 hits
ReferencesLink to record
Permanent link

Direct link